Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243471] of Richard T. Durrett

Papers Published

  1. Durrett, R; Levin, S, Allelopathy in Spatially Distributed Populations, Journal of Theoretical Biology, vol. 185 no. 2 (March, 1997), pp. 165-171, Elsevier BV [doi]
    (last updated on 2019/04/22)

    Abstract:
    In a homogeneously mixing population of E. coli, colicin-producing and colicin-sensitive strategies both may be evolutionarily stable for certain parameter ranges, with the outcome of competition determined by initial conditions. In contrast, in a spatially-structured population, there is a unique ESS for any given set of parameters; the outcome is determined by how effective allelopathy is in relation to its costs. Furthermore, in a spatially-structured environment, a dynamic equilibrium may be sustained among a colicin-sensitive type, a high colicin-producing type, and a 'cheater' that expends less on colicin production but is resistant.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320